Article Text

Download PDFPDF
Sclerosing cholangitis in a patient treated with nivolumab
  1. Sam Talbot1,
  2. Vivienne MacLaren2 and
  3. Heather Lafferty1
  1. 1Gastroenterology, NHS Greater Glasgow and Clyde, Glasgow, UK
  2. 2Clinical Oncology, Beatson West of Scotland Cancer Centre, Glasgow, UK
  1. Correspondence to Dr Sam Talbot; sam.talbot{at}ggc.scot.nhs.uk

Abstract

A 69-year-old retired miner with stage 4 non-small-cell lung cancer presented with a 2-month history of obstructive liver function tests following nivolumab immunotherapy. His case had not responded to high dose prednisolone or mycophenolate and he was admitted for investigation. MR cholangiopancreatography demonstrated areas of intrahepatic biliary tree beading and stricturing, in keeping with sclerosing cholangitis. Prednisolone and mycophenolate were stopped and ursodeoxycholic acid commenced with subsequent partial improvement of the patient’s liver function tests.

  • lung cancer (oncology)
  • unwanted effects / adverse reactions
  • radiology
  • liver disease

Statistics from Altmetric.com

Footnotes

  • Contributors ST was the primary author of this manuscript, and was responsible for obtaining patient consent, collation of images and data, literature review, drafting and submission of the manuscript. VM contributed to and reviewed the manuscript from an oncology perspective. HL supervised and approved the final manuscript for submission, in addition to contributing to and reviewing it from a hepatology perspective.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.